Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Tapering off of prednisone for the first time?


04-29-2014, 02:45 PM   #1
lilriv
 
lilriv's Avatar
 
Join Date: Apr 2014
Tapering off of prednisone for the first time?

This is my first time ever posting on the forum and I've only just been diagnosed with CD 10/15/13. Anyways, my question is regarding prednisone. I have been on 20 mg a day since early November, and have also been on Sulfazine EC (500 mg, 2 tabs, 3 times a day total of 3,000 mg a day) and have been in remission since 12/17/13. I have just started tapering from the 20 mg a month ago, and spent 2 weeks on 15 mg, 2 weeks on 10 mg, and just started up on my 2 weeks of 5 mg yesterday. I just started bleeding again, have a headache, achey joints, am tired, and just feel horrible. I am experiencing flu-like symptoms and am pretty much flaring up. I used to bleed a lot before remission, and now I'm bleeding but not as much. I'm so stressed out, and that is only adding on to my misery. Has anyone experienced anything similar? I called my GI and left a message, but I just thought I would come post on a forum where people are going through similar hardships. Any advice/knowledge is greatly appreciated. Thank you all in advance.

Lil
04-29-2014, 02:58 PM   #2
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
Sorry this treatment plan didn't work out for you entirely.

This happens to many that taper off of pred. It is usually a sign that you need to be on it longer while your doctor decides on more long term treatment options for you. Because it sounds like the Sulfazine EC is not enough to keep things under control without steroids. Unfortunately sometimes it takes a few trials and error to figure out what will keep you in remission for the long term.

NEVER STOP OR ALTER YOUR STEROID MEDICATION on your own without discussing with your doctor. Keep reaching out to your doctor to notify him of your condition and to discuss what your next plan of attack will be.

Wishing you better health soon
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

04-29-2014, 02:58 PM   #3
Johnnysmom
Forum Monitor
 
Johnnysmom's Avatar
 
Join Date: Oct 2011
Location: Cincinnati, Ohio

My Support Groups:
The 20mg seems like a low dose. My 11 year old was on 40 mg per day.

My son did experience the symptoms you are describing during his taper off of Prednisone. He had a horrible headache, felt achy, tired but had trouble sleeping and did have a bm or two with blood. His nurse said it was his body adjusting to not taking the prednisone. It slowly got better and went away completely about 2 weeks after stopping prednisone. He didn't have blood in every bowel movement just on or two. Once he stopped the prednisone things slowly got better.

Let your Dr. know, they seem to have a good idea based on your symptoms what is normal adjustment and what might be your body needing to stay on Prednisone. They also might have you slow down on your taper which will help your body adjust more easily.

Hope you are feeling better soon! Hang in there.
__________________
Mom of Johnny
Dx Oct 11 2011 Crohns disease
Prednisone done 12/30/11
6mp 50mg every day
Allopurinol 50mg -discontinued per new G.I. on 11/01/12
Multi Vitamin
Vitamin D3 1000mg
Prayer
04-29-2014, 03:08 PM   #4
lilriv
 
lilriv's Avatar
 
Join Date: Apr 2014
I appreciate the responses! I just talked to my GI's assistant, as he is currently doing hospital rounds, and I told her EVERY little symptom in great detail to ensure that they know exactly what is going on with me at the moment. I'm only 18 and new to this and hope they find something that works for me in the long run as you said. Thank you all so much.

Lil
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Tapering off of prednisone for the first time?
Thread Tools


All times are GMT -5. The time now is 02:29 AM.
Copyright 2006-2017 Crohnsforum.com